Celexa

  1. You wouldn't even believe where I spent yesterday and last night. In the hospital !! I started having chest pains at work yesterday morning so they admitted me. They did about a zillion tests and they all came up negatory. Bottom line....too much stress (NO ! Really??) And the best part is.....my insurance didn't cover a dang thing. The doctor that admitted me was a friend that I was working with at the time. He was trying to save me time, so admitted me directly (instead of through the ER). Alas....not considered an "emergency" then, so no coverage.
    The billing dpt. already called me (Give me a break, I've been home about 5 hrs!) to tell me that I was going to have to pay the entire stay and "how would you like to pay that, maam??" I told her "send it to collections" and hung up.
    So anyway, now I'm on Celexa (for my "nerves" LOL). Anybody have any experience with that med (or any of them, for that matter??).
    Sigh.....
    Your poor poor stressed out friend,
    Amy
    •  
  2. 18 Comments

  3. by   BadBird
    So sorry to hear about your stress, hope you feel better soon. I wouldn't worry about your bill tell them that you will pay $10.00 a month until paid off then they can't harass you.
    {{{{{{HUG FOR YOU}}}}}}}}}
  4. by   sanbob1
    I do private duty & my elderly patient has been on Celexa for a

    chronic anxiety disorder for sometime now. It works for him & he

    isn't too drowsy during the day! Hope you can find some relief at

    work for your stress. I quit my job as a home care nurse 4 yr. ago

    because I couldn't handle the stress of never having the mounds

    of paperwork done etc. Now I just do private duty where there is

    much less stress!
  5. by   JeannieM
    Actually, I take a small dose r/t a chronic pain issue (NOT depression). I also have a tendency to "bounce off walls". It doesn't make me drowsy, and it does seem to take off the edge of the discomfort and stress. Best of luck!
  6. by   KarafromPhilly
    Ah, JeannieM. So glad to see that you're not one of those weak-willed and/or crazy people. Instead, you're a chronic complainer and/or drug seeker. Right?

    Ignorant stereotypes abound. :
  7. by   live4today
    EndoRN....I use Celexa...times two years this month. It has been working wonders for me! Hope it helps you as well.

    I notice on your profile that you love aerobics and rollerblading. Try doing each of those several times a week to pep yourself up a little. Natural endorphins are great to keep afloat in the old bod, you know. :chuckle I notice when I exercise more, I feel better...then add Celexa to that, and I'm on cloud ninety! :kiss
  8. by   JeannieM
    Originally posted by KarafromPhilly
    Ah, JeannieM. So glad to see that you're not one of those weak-willed and/or crazy people. Instead, you're a chronic complainer and/or drug seeker. Right?

    Ignorant stereotypes abound. :
    OMG, thank you for pointing out how that post could be construed. What I was trying to say was that this medication could be used for a variety of reasons and was useful for me because it didn't make me drowsy. I didn't mean to imply anything negative about people who take it for reasons other than mine. (And I probably am a chronic complainer, but haven't progressed to drug-seeking yet! :imbar ) Apologies to all. JeannieM
  9. by   shabookitty
    I used Celexa last year for about 6mts...it does take the help take the edge off anxiety! I stopped using it because of small side effects...the Dr. switched me to Paxil. Little did I know then that it was a BIG mistake. The side effects of Paxil were 10x worse! I had mild annoying side effects from Celexa...like frequent headaches, and unconciously yawning ALL the time...even though I wasn't tired! Sex...uhhhh, well....:zzzzz was a snore! If ya know what I mean! :imbar Other than that! I was 100 percent! I had alot of more mental energy!
  10. by   live4today
    Shabookitty.....it's so glad to hear you say you had increased yawning while on Celexa. I've noticed that about myself, too, but didn't know it was a side effect of Celexa. Thanks for that juicy piece of news. I'll run it by my Doc next time I see her.

    As for the decreased libido you experienced while on Celexa? The doctor who put me on it told me it may or may not have an adverse effect on me sexually.....it has NOT! I'm still like the energizer bunny...happy to say, but I have heard other people say it affected them in that way....and a few who say it did not hinder them in the least, so I guess it's an individual thing like most medication side effects.
  11. by   NurseLKY
    My sister has been on Celexa for about a year for anxiety. Do not try and wean yourself off. She tried and she getts physically sick like the flu. I tried to start it but it broke me out in a rash and my doctor told me before that you have to wean yourself off slowly. I am sorta in the same boat as you. I had severe diarrhea for 2 months. I was hospitalizd overnight for dehydration. They said it was a stomach flu. Well while I spent two months in the bathroom. Nice stomach flu. Since it didn't go away i went back to the doctor and had a colonoscopy. Well they didn't find anything and blamed it on my nerves and stress. And my insurance didn't pay for it either. Tell me again why I have insurance? Hope the Celexa works for you I am now on Zoloft.
  12. by   askater11
    I'm so sorry about the insurance company.

    I'm on Celexa. It's working well for me. (I went through 3 other anti-depressants before finding this one to work well for me) All the other anti-depressants I had some minor to major side effects. With the Celexa she started me on a very low dose....and is going to slowly increase the dosage for me.

    Regarding decreased libido. I haven't noticed. I think since I'm less depressed and anxious my libido's actually increased.
  13. by   nursecheryl
    Hi,
    I have been taking celexa for about 2 years also. I take it for anxiety, anxiety attacks to be exact. My doctor says that anxiety and depression go hand in hand though so it treats both. Since I've been taking it I've been a lot easier to live with. Little things don't bother me much anymore. But, if i forget to take it, all $#%ell breaks loose. I have no side effects. I had tingles of my extremitites and thought it was ms. After starting the med this problem went away. Found out the tingling was from the anxiety. Good luck with your problem.
    cheryl rn :kiss
  14. by   shay
    'Nother Celexa user (former) here..... .

    It killed my libido. I am off it now, (on effexor), and MUCH.....um......welllll...........INTERESTED. Going off celexa is hell. Withdrawal is misery. When/if you go off it, make sure you taper your dose s-l-o-w-l-y. The withdrawal is very, very bad.

    The drug in and of itself is good. Going off it sucks. :uhoh21:

close